MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Impairment (2138); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was initially reported by the patient (pt), that after the iol was implanted in the right eye (od), the lens was refracting light in the peripheral, creating a rainbow prism.After surgery there were ¿some blood and air pockets¿ behind the od.The pt noted the procedure was painful, as the pt was only sedated ¿a little.¿ through follow-up with the pt, it was learned that the visual symptoms fluctuate between a complete circle and half-moon from the left of the iol towards the nose.If the eye shifts right and back again, there are two refractive lights and feels almost as if the lens is moving.There is a flash of light for 2-3 seconds as if something is approaching from the right side.The pt reported no longer being able to drive at night, due to the prism light which comes and goes with streetlights.The pt has trouble reading because of this issue.The issue is worse when not wearing the contact lens.During surgery the doctor performed a manual stitch.The pt looked down after surgery and saw ¿two black dots¿ in vision.The doctor advised that those were two dots of blood.The pt had "air pockets" that are no longer there.Through follow-up with a representative at the surgical center, it was learned that the pt had a planned kahook dual blade (kdb) goniotomy during the implant surgery to relieve eye pressure, which is why the suture was performed.The pt's pupil was round and iol was stable and centered.There was no issue with the lens.Through follow-up with the surgeon, it was learned that the pt has pre-existing glaucoma which is why the patient had a planned combo procedure of cataract surgery and kdb goniotomy.The suture was unplanned, as the pt¿s wound was not sealing appropriately so the suture was placed.The pt is highly myopic with very long eyes.The surgeon reported that the pt is experiencing symptomatic positive dysphotopsia and it is not due to any defect with the iol.The pt has a "little residual astigmatism" but has 20/20 visual acuity with a toric contact lens.The surgeon reported that with the goniotomy it is possible to have some blood in anterior chamber, but was unable to confirm the patient's issue.The issue resolved without medical or surgical intervention and the surgeon confirmed it was not attributed to the implanted iol.The surgeon was unable to confirm the reported ¿air pockets¿ behind the eye.There were no surgical complications, no patient injury, and no additional surgical or medical intervention required.There have been no subsequent procedures.No surgical intervention is currently planned for the od.No further information was provided.
 
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the iol remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14058469
Report Number3012236936-2022-00939
Device Sequence Number4603730
Product Code HQL
UDI-Device Identifier05050474501867
UDI-Public(01)05050474501867(17)230119
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00040
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite